Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

so do i run to the derm's office for a shot?or wait it out?? i have two nice size cyst for about a week now im on 60mg a day of tane.i just started putting bp on overnite it seems to help alittle but not really.i just dont want to scar.if i leave it and wait for it to dry out ..wil it scar??or will a cortizone shot make it scar??i know im rambling on but im just so pissed and upset...

Share this post


Link to post
Share on other sites

i'm not 100% sure, but i think it's Ok to get them injected while on accutane. ask the doctor.

Share this post


Link to post
Share on other sites

I had the same concern about my cyst and my derm said that I should not get a cortisone shot because the skin is too fragile on accutane and it could cause significant scarring.

Share this post


Link to post
Share on other sites

leave it alone til your next derm visit. I dont know if these were cysts, but I had 2 pretty big and painful pimples on my hairline. they hurt so bad, they were like a bump from hitting my head, thats how they hurt. I used to bring ice to work and ice them all night when i was working the overnights. I had them like 2 weeks they didn't really get much smaller, so I aw my derm after having them for 2 weeks and she gave me a shot and all was good. Wait it out because they can go away. If they dont then next time you see your derm should be fine. A shot isn't exactly necessary, it just gets rid of them asap.

Share this post


Link to post
Share on other sites

I would get the shot...I got one in a huge cyst after a month of 80 mg a day and it went down significantly by the next day...I think I would have been much worse off if I didn't get the shot.

Share this post


Link to post
Share on other sites

so i did nothing and now thses damm cyst are still there but not red and inflammed ,there are just bumps..... what can i do now??

Of course, you have to follow the advice of your own doctor, but I've had *many* cortisone injections of cysts while on accutane. That's pretty much how I dealt with the "IB" and lingering cysts while the accutane took over. Two different dermatologists.

Outside of the injection, I never have found anything to help one once it's going.

Share this post


Link to post
Share on other sites

do those shots cost money? and if so are they expensive? i ask b/c my derm is a real jerk and he'll probably charge me a fortune for a shot like that.

Share this post


Link to post
Share on other sites

IM SO PISSEWD RIGHT NOW...ALMOST 3 AND HALF MONTHS LATER AND STILL GETTING CYSTS!!!!!!!!!!!!!!! IT REALLY SUKS...oops sorry about the caps i just realized it...and i think this one is in one of the worst plase right on the side of my nose it looks like a huge bump...this suks.when will it stop????

Share this post


Link to post
Share on other sites

get injections....

get injections...

=)

Personally, i would run the risk of atrophy over permanent scars. (they will come back up i heard)

and out of the 50 shots that i have got, none of them atrophied. maybe my derm knew what he was doing. but yeah...

btw, i'm on low dose accutane. I don't know if the skin is any more fragile on high dose, as you probably are....

Share this post


Link to post
Share on other sites

I've had one cyst for 4 months and my derm still hasnt given me any shots

trust me, if you can get one do it because they will take FOREVER to go away, like i said, I've had one for 4 frickin months and I dont really notice any signiificant reduction in size lol.

Share this post


Link to post
Share on other sites
I've had one cyst for 4 months and my derm still hasnt given me any shots

trust me, if you can get one do it because they will take FOREVER to go away, like i said, I've had one for 4 frickin months and I dont really notice any signiificant reduction in size lol.

You should think of having another dermatologist inject it. I've done that several times - just make an appointment with a new doctor to get a quick injection. I've done this in different cities when I'm traveling and need an emergency shot for something that popped up at an inopportune moment. Use the yellow pages and call around to be fit in for an injection. Many derms. will accomodate that very easily. Good luck.

Share this post


Link to post
Share on other sites

I had one injection while on 'Tane - didn't need any others. My derm was just fine with it. The one I had was for a monster cyst that would have really turned nasty without the cortisone. Instead, it disappeared in a couple of days. Those injections are like miracles!

P&W

Share this post


Link to post
Share on other sites

I thought that accutane makes the healing time of pimples go by a lot faster? I would think that if you left it alone the accutane would get rid of it soon enough, and without scarring since it's supposed to prevent scarring, right?

Share this post


Link to post
Share on other sites

In the early part of the course, acne heals faster. As the course progresses, healing slows and acne can take much longer to heal. It only prevents scarring because it stops active acne - if you get active acne, especially towards the end of a course, there is a good chance it will scar.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×